Alert archive / California / High Surf Advisories in 2006
High Surf Advisory 11, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Dec 13, 2006, 4:00 AM PST. It took effect at Dec 13, 2006, 8:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2006, 4:00 AM PST (12:00 UTC)
- In effect from
- Dec 13, 2006, 8:00 PM PST
- Expired
- Dec 14, 2006, 9:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 131200 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 400 AM PST WED DEC 13 2006 CAZ001-140100- /O.NEW.KEKA.SU.Y.0011.061214T0400Z-061214T1700Z/ REDWOOD COAST- 400 AM PST WED DEC 13 2006 ...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PST THURSDAY. LARGE WESTERLY SWELL WILL REACH THE DEL NORTE AND HUMBOLDT COUNTY COASTS THIS EVENING. THE SWELL WILL GENERATE HAZARDOUS SURF CONDITIONS THIS EVENING THROUGH EARLY THURSDAY MORNING. WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CAZ002-140100- /O.NEW.KEKA.SU.Y.0011.061214T1000Z-061214T1800Z/ MENDOCINO COAST- 400 AM PST WED DEC 13 2006 ...HIGH SURF ADVISORY IN EFFECT FROM 2 AM TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM PST THURSDAY. LARGE WESTERLY SWELL WILL REACH THE MENDOCINO COAST LATE TONIGHT THROUGH EARLY THURSDAY MORNING. THE SWELL WILL GENERATE HAZARDOUS SURF CONDITIONS EARLY THURSDAY MORNING. WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
3 follow-up statements
000 WHUS46 KEKA 132253 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 253 PM PST WED DEC 13 2006 CAZ001-141200- /O.EXT.KEKA.SU.Y.0011.061214T0400Z-061215T1300Z/ REDWOOD COAST- 253 PM PST WED DEC 13 2006 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PST FRIDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PST FRIDAY. LARGE WESTERLY SWELL WILL REACH THE DEL NORTE AND HUMBOLDT COUNTY COASTS THIS EVENING. THE SWELL WILL GENERATE HAZARDOUS SURF CONDITIONS ALONG THE BEACHES OF DEL NORTE AND HUMBOLDT COUNTIES INTO FRIDAY MORNING. WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CAZ002-141200- /O.EXT.KEKA.SU.Y.0011.061214T1000Z-061215T1300Z/ MENDOCINO COAST- 253 PM PST WED DEC 13 2006 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 2 AM THURSDAY TO 5 AM PST FRIDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 2 AM THURSDAY TO 5 AM PST FRIDAY. LARGE WESTERLY SWELL WILL REACH THE MENDOCINO COAST LATE TONIGHT. THE SWELL WILL GENERATE HAZARDOUS SURF CONDITIONS ALONG THE BEACHES INTO EARLY FRIDAY MORNING. WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS46 KEKA 140228 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 628 PM PST WED DEC 13 2006 CAZ001-141400- /O.UPG.KEKA.SU.Y.0011.061214T0400Z-061215T1300Z/ /O.NEW.KEKA.SU.W.0002.061214T0228Z-061214T1400Z/ REDWOOD COAST- 628 PM PST WED DEC 13 2006 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS NOW ISSUED A HIGH SURF WARNING ALONG THE REDWOOD COAST...WHICH IS IN EFFECT UNTIL 6 AM PST THURSDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. A LARGE AND DANGEROUS WESTERLY SWELL HAS REACHED THE DEL NORTE AND HUMBOLDT COUNTY COASTS THIS EVENING. AT THIS TIME THE SWELL HAS GENERATED WAVE HEIGHTS OF 24 TO 26 FEET...WITH BREAKERS AS HIGH AS 29 FEET POSSIBLE THROUGH THE MORNING HOURS. EXTREMELY HAZARDOUS SURF CONDITIONS ALONG THE BEACHES OF DEL NORTE AND HUMBOLDT COUNTIES ARE EXPECTED INTO EARLY FRIDAY MORNING. WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ CAZ002-141530- /O.CON.KEKA.SU.Y.0011.061214T1000Z-061215T1300Z/ MENDOCINO COAST- 628 PM PST WED DEC 13 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 5 AM PST FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 5 AM PST FRIDAY. LARGE WESTERLY SWELL WILL REACH THE MENDOCINO COAST LATE TONIGHT. THE SWELL WILL GENERATE HAZARDOUS SURF CONDITIONS ALONG THE BEACHES INTO EARLY FRIDAY MORNING. WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS46 KEKA 141147 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 347 AM PST THU DEC 14 2006 CAZ001-141700- /O.CAN.KEKA.SU.W.0002.000000T0000Z-061214T1400Z/ /O.EXB.KEKA.SU.Y.0011.000000T0000Z-061214T1700Z/ REDWOOD COAST- 347 AM PST THU DEC 14 2006 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HIGH SURF WARNING EXPECTED LATE TONIGHT AND FRIDAY... LARGE WESTERLY SWELL OF 18 TO 20 FEET WILL CONTINUE TO GENERATE HAZARDOUS SURF CONDITIONS ALONG THE ENTIRE NORTHWEST CALIFORNIA COAST THROUGH EARLY MORNING. THE SWELL WILL SUBSIDE BELOW ADVISORY LEVEL OF 18 FEET BY AFTERNOON. A NEW STORM IN THE EASTERN PACIFIC WILL SEND ANOTHER LARGE SWELL INTO NORTHERN CALIFORNIA COASTAL WATERS LATE TONIGHT AND FRIDAY. WESTERLY SWELL FROM 28 TO 30 FEET WILL BE POSSIBLE FOR A COUPLE OF HOURS LATE TONIGHT AND EARLY FRIDAY MORNING. A HIGH SURF WARNING WILL LIKELY BE ISSUED FOR SWELL OF 24 FEET OR GREATER. WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CAZ002-141700- /O.EXT.KEKA.SU.Y.0011.000000T0000Z-061214T1700Z/ MENDOCINO COAST- 347 AM PST THU DEC 14 2006 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HIGH SURF WARNING EXPECTED FRIDAY... LARGE WESTERLY SWELL OF 18 TO 19 FEET WILL CONTINUE TO GENERATE HAZARDOUS SURF CONDITIONS ALONG THE ENTIRE NORTHWEST CALIFORNIA COAST THROUGH EARLY MORNING. THE SWELL WILL SUBSIDE BELOW ADVISORY LEVEL OF 18 FEET BY AFTERNOON. A NEW STORM IN THE EASTERN PACIFIC WILL SEND ANOTHER LARGE SWELL INTO NORTHERN CALIFORNIA COASTAL WATERS ON FRIDAY. WESTERLY SWELL OF 24 TO 26 FEET WILL BE POSSIBLE FOR A COUPLE OF HOURS BY FRIDAY MORNING. A HIGH SURF WARNING WILL LIKELY BE ISSUED FOR SWELL OF 24 FEET OR GREATER. WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS.*| A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 12, 3:26 PM PST, 12 hours 34 minutes earlier.
Area forecast discussion, Dec 12, 3:26 PM PST, 12 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 326 PM PST TUE DEC 12 2006 .SYNOPSIS...A WARM FRONT WILL MOVE THROUGH THE PACIFIC NORTHWEST TONIGHT AND BRING BREEZY SOUTHERLY WINDS AND RAIN TO THE REGION. A COLD FRONT WILL CROSS THE REGION WEDNESDAY...FOLLOWED BY A SERIES OF SYSTEMS THAT WILL MAINTAIN A WET WEATHER PATTERN THROUGH THE END OF THE WEEK. A DEEP UPPER LEVEL TROUGH WILL BRING COOLER WEATHER TO THE AREA OVER THE WEEKEND. && .DISCUSSION... AN APPROACHING SHORTWAVE WILL BRING A WARM FRONT THROUGH THE REGION THIS EVENING AND OVERNIGHT...AND A COLD FRONT THROUGH WEDNESDAY. LIFT...AVAILABLE MOISTURE...AND INSTABILITY ARE ALL EVIDENT WITH THESE FRONTAL PASSAGES AND SUPPORTS A MODERATE RAIN EVENT. QPF TOTALS OF 1 TO 2 INCHES NORTH OF THE EEL RIVER BASIN...AND 0.5 TO 1 IN SOUTH OF THE EEL ARE EXPECTED. RIVERS WILL RISE WITH THE ADDED RAINFALL BUT STAY WELL BELOW FLOOD STAGE. THE SMITH RIVER AT CRESCENT CITY AND FORT DICK MAY REACH MONITOR STAGE WEDNESDAY AFTERNOON. TIGHTENING OF THE PRESSURE GRADIENT AS THE WARM FRONT APPROACHES LAND TONIGHT WILL STRENGTHEN SOUTHERLY WINDS OVER THE AREA ESPECIALLY OVER THE WATERS AND ALONG THE NORTH COAST. THE WINDS HOWEVER ARE EXPECTED TO STAY BELOW ADVISORY CRITERIA. THE NEXT SHORT WAVE WILL MOVE INTO THE PACIFIC NORTHWEST ON THURSDAY. THE WARM FRONT WILL MOVE THROUGH EARLY THURSDAY MORNING AND THE COLD FRONT THURSDAY AFTERNOON. THE SMITH AND KLAMATH RIVERS ARE EXPECTED TO EXCEED MONITOR STAGE THURSDAY NIGHT. THE RIVER LEVELS OF THESE RIVERS WILL NEED TO BE MONITORED CAREFULLY WITH THIS SYSTEM. THE SNOW LEVEL WILL REMAIN AT OR ABOVE 5000 FEET UNTIL THURSDAY NIGHT WHERE IT LOWERS TO 2500 FT. SCATTERED POST FRONTAL SNOW SHOWERS ARE EXPECTED THURSDAY NIGHT BUT NO WINTER ADVISORIES ARE EXPECTED. YET ANOTHER ANOTHER FRONT WILL MOVE THROUGH THE AREA FRIDAY FOLLOWED BY A DEEP UPPER LEVEL TROUGH THAT WILL SUSTAIN COOL CONDITIONS THROUGH THE WEEKEND. EXPECT MOUNTAIN SNOW SHOWERS WITH SNOW LEVELS NEAR 2000 FT THROUGHOUT THE WEEKEND. THE NEXT BEST CHANCE FOR A BREAK IN RAINFALL IS MONDAY AS MODEL GUIDANCE BUILDS AN UPPER LEVEL RIDGE OVER THE NORTHWEST. THIS BREAK LOOKS HOWEVER TO BE BRIEF AS LONG RANGE MODELS BRING ANOTHER SYSTEM TOWARDS THE REGION TUESDAY. TH && .AVIATION...APPROACHING WARM FRONT WILL FORCE AND INCREASE IN S WINDS AT THE LOWER LEVELS THIS EVENING...AS MID LEVEL CLOUDS THICKEN AND RAIN BECOMES WIDESPREAD. CURRENTLY VFR CIGS/VSBYS WILL DETERIORATE BY MID EVENING TO MVFR CIGS/VSBYS AS THE RAINFALL INCREASES THIS EVENING. LITTLE IMPROVEMENT IS EXPECTED IN CIGS/VSBYS WEDNESDAY AS LIGHT TO MODERATE RAINFALL CONTINUES AND WINDS DECREASE. TJADEN && .EKA...WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WINDS AND SEAS...ALL WATERS. &&
Hazardous weather outlook, Dec 12, 5:00 AM PST, 23 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 500 AM PST TUE DEC 12 2006 CAZ001-002-131300- REDWOOD COAST-MENDOCINO COAST- 500 AM PST TUE DEC 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THE HIGH SURF ADVISORY CONTINUES UNTIL 400 PM PST TODAY. LARGE...LONG PERIOD SWELL WILL CONTINUE ALONG THE COAST TODAY AND WILL GENERATE LARGE BREAKING WAVES. PLEASE SEE PRODUCT SFOCFWEKA OR WHUS46 KEKA FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON FRIDAY...A COLD UPPER LEVEL LOW WILL MOVE OUT OF THE GULF OF ALASKA AND INTO EASTERN PACIFIC. AT THIS TIME IT IS UNCERTAIN HOW MUCH PRECIPITATION TO EXPECT THIS WEEKEND. IT IS POSSIBLE THAT MOST OF PRECIPITATION WILL BE IN CENTRAL AND SOUTHERN CALIFORNIA. HOWEVER...A COLD AND UNSETTLED WEATHER PATTERN IS EXPECTED FOR BOTH SATURDAY AND SUNDAY. SNOW LEVELS WILL BE SIGNIFICANTLY LOWER THIS WEEKEND. THE SNOW LEVEL WILL BE NEAR 5000 FEET ON WEDNESDAY AND THURSDAY...AND WILL LOWER TO 1500 TO 2000 FEET BY EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ003-004-076-131300- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 500 AM PST TUE DEC 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON FRIDAY...A COLD UPPER LEVEL LOW WILL MOVE OUT OF THE GULF OF ALASKA AND INTO EASTERN PACIFIC. AT THIS TIME IT IS UNCERTAIN HOW MUCH PRECIPITATION TO EXPECT THIS WEEKEND. IT IS POSSIBLE THAT MOST OF PRECIPITATION WILL BE IN CENTRAL AND SOUTHERN CALIFORNIA. HOWEVER...A COLD AND UNSETTLED WEATHER PATTERN IS EXPECTED FOR BOTH SATURDAY AND SUNDAY. SNOW LEVELS WILL BE SIGNIFICANTLY LOWER THIS WEEKEND. ANY PRECIPITATION THAT FALLS FROM THIS SYSTEM COULD BRING SNOWFALL TO LOCATIONS AS LOW AS 1500 FEET. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED. KENNEDY
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 4:31 AM PST | Wind Advisory | EKA | 8 hr | |
| Dec 13, 12:01 PM PST | High Wind Warning | EKA | 32 hr | |
| Dec 13, 12:01 PM PST | Wind Advisory | EKA | 32 hr |
Nearby
High Surf Advisories in California, 2006Every high surf advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.